Journal of Applied Mathematics

A Discrete-Time Geo/G/1 Retrial Queue with J Vacations and Two Types of Breakdowns

Feng Zhang and Zhifeng Zhu

Full-text: Open access

Abstract

This paper is concerned with a discrete-time Geo/G/1 retrial queueing model with J vacations and two types of breakdowns. If the orbit is empty, the server takes at most J vacations repeatedly until at least one customer appears in the orbit upon returning from a vacation. It is assumed that the server is subject to two types of different breakdowns and is sent immediately for repair. We analyze the Markov chain underlying the considered queueing system and derive the system state distribution as well as the orbit size and the system size distributions in terms of their generating functions. Then, we obtain some performance measures through the generating functions. Moreover, the stochastic decomposition property and the corresponding continuous-time queueing system are investigated. Finally, some numerical examples are provided to illustrate the effect of vacations and breakdowns on several performance measures of the system.

Article information

Source
J. Appl. Math., Volume 2013 (2013), Article ID 834731, 11 pages.

Dates
First available in Project Euclid: 14 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1394808204

Digital Object Identifier
doi:10.1155/2013/834731

Mathematical Reviews number (MathSciNet)
MR3127458

Zentralblatt MATH identifier
06950898

Citation

Zhang, Feng; Zhu, Zhifeng. A Discrete-Time $Geo/G/1$ Retrial Queue with $J$ Vacations and Two Types of Breakdowns. J. Appl. Math. 2013 (2013), Article ID 834731, 11 pages. doi:10.1155/2013/834731. https://projecteuclid.org/euclid.jam/1394808204


Export citation

References

  • T. Yang and J. G. C. Templeton, “A survey of retrial queues,” Queueing Systems. Theory and Applications, vol. 2, no. 3, pp. 201–233, 1987.
  • A. Gómez-Corral, “A bibliographical guide to the analysis of retrial queues through matrix analytic techniques,” Annals of Operations Research, vol. 141, pp. 163–191, 2006.
  • G. Falin, “A survey of retrial queues,” Queueing Systems. Theory and Applications, vol. 7, no. 2, pp. 127–167, 1990.
  • T. Yang and H. Li, “On the steady-state queue size distribution of the discrete-time $Geo/G/1$ queue with repeated customers,” Queueing Systems. Theory and Applications, vol. 21, no. 1-2, pp. 199–215, 1995.
  • I. Atencia and P. Moreno, “A discrete-time $Geo/G/1$ retrial queue with general retrial times,” Queueing Systems. Theory and Applications, vol. 48, no. 1-2, pp. 5–21, 2004.
  • I. Atencia and P. Moreno, “A discrete-time $Geo/G/1$ retrial queue with server breakdowns,” Asia-Pacific Journal of Operational Research, vol. 23, no. 2, pp. 247–271, 2006.
  • I. Atencia and P. Moreno, “A discrete-time $Geo/G/1$ retrial queue with the server subject to starting failures,” Annals of Operations Research, vol. 141, pp. 85–107, 2006.
  • P. Moreno, “A discrete-time retrial queue with unreliable server and general server lifetime,” Journal of Mathematical Sciences, vol. 132, no. 5, pp. 643–655, 2006.
  • J. Wang and Q. Zhao, “Discrete-time $Geo/G/1$ retrial queue with general retrial times and starting failures,” Mathematical and Computer Modelling, vol. 45, no. 7-8, pp. 853–863, 2007.
  • J. Wang, “On the single server retrial queue with priority subscribers and server breakdowns,” Journal of Systems Science & Complexity, vol. 21, no. 2, pp. 304–315, 2008.
  • J. Wang and P. Zhang, “A discrete-time retrial queue with negative customers and unreliable server,” Computers and Industrial Engineering, vol. 56, no. 4, pp. 1216–1222, 2009.
  • I. Atencia, I. Fortes, and S. Sánchez, “A discrete-time retrial queueing system with starting failures, Bernoulli feedback and general retrial times,” Computers and Industrial Engineering, vol. 57, no. 4, pp. 1291–1299, 2009.
  • H. Li and T. Yang, “A single-server retrial queue with server vacations and a finite number of input sources,” European Journal of Operational Research, vol. 85, no. 1, pp. 149–160, 1995.
  • B. K. Kumar and D. Arivudainambi, “The $M/G/1$ retrial queue with Bernoulli schedules and general retrial times,” Computers & Mathematics with Applications, vol. 43, no. 1-2, pp. 15–30, 2002.
  • B. K. Kumar, R. Rukmani, and V. Thangaraj, “An M/M/C retrial queueing system with Bernoulli vacations,” Journal of Systems Science and Systems Engineering, vol. 18, no. 2, pp. 222–242, 2009.
  • G. Choudhury, “A two phase batch arrival retrial queueing system with Bernoulli vacation schedule,” Applied Mathematics and Computation, vol. 188, no. 2, pp. 1455–1466, 2007.
  • J. R. Artalejo, “Analysis of an $M/G/1$ queue with constant repeated attempts and server vacations,” Computers & Operations Research, vol. 24, no. 6, pp. 493–504, 1997.
  • F.-M. Chang and J.-C. Ke, “On a batch retrial model with $J$ vacations,” Journal of Computational and Applied Mathematics, vol. 232, no. 2, pp. 402–414, 2009.
  • J.-C. Ke and F.-M. Chang, “Modified vacation policy for M/G/1 retrial queue with balking and feedback,” Computers and Industrial Engineering, vol. 57, no. 1, pp. 433–443, 2009.
  • J.-C. Ke and F.-M. Chang, “${M}^{[x]}/{G}_{1},{G}_{2}/1$ retrial queue under Bernoulli vacation schedules with general repeated attempts and starting failures,” Applied Mathematical Modelling, vol. 33, no. 7, pp. 3186–3196, 2009.
  • J. Wu and X. Yin, “An M/G/1 retrial G-queue with non-exhaustive random vacations and an unreliable server,” Computers & Mathematics with Applications, vol. 62, no. 5, pp. 2314–2329, 2011.
  • J. Wang, “Discrete-time $Geo/G/1$ retrial queues with general retrial time and Bernoulli vacation,” Journal of Systems Science & Complexity, vol. 25, no. 3, pp. 504–513, 2012.
  • T. Li, Z. Wang, and Z. Liu, “Geo/Geo/1 retrial queue with working vacations and vacation interruption,” Journal of Applied Mathematics and Computing, vol. 39, no. 1-2, pp. 131–143, 2012.
  • Z. Liu and Y. Song, “Geo/Geo/1 retrial queue with non-persistent customers and working vacations,” Journal of Applied Mathematics and Computing, vol. 42, no. 1-2, pp. 103–115, 2013.
  • F. Zhang, D. Q. Yue, and Z. F. Zhu, “A discrete time Geo/G/1 retrial queue with second multi-optional service and server vacation,” ICIC Express Letters, vol. 6, pp. 1871–1876, 2012.